MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Transvenous lead extraction was performed by subclavian vein approach to extract vdd lead which had been implanted in the left precordium in 2002 and another vdd lead which had been implanted in the right precordium in 2006.The lead extraction from the right precordium was performed first, and it was successfully completed without anything remained.The lead extraction from the left precordium was performed next with using the following devices in the following order; lr-evn-sh-9.0-rl/ n186173 --> lr-evn-11.0-rl/ n181031 + lr-tss-11.0/ n178695 --> glidelight 16fr by philips --> lr-nes002/ n179246 --> osypka snare catheter (forceps type) by hiewa bussan.As the anesthesiologist was performing lead extraction from the left precordium, a transesophageal echocardiogram revealed a pericardial effusion, and cardiac tamponade was suspected.A cardiovascular surgeon immediately opened the chest and inserted a drain.He checked the damaged area and found that the bleeding had stopped.A small dent was found near the auricle of right atrium, which was determined to be the source of the bleeding.The patient was returned to the intensive care unit (icu) with hemostatic tape (tachosil) applied, the surgical incision closed, and the drain connected.It cannot be determined which device was related to the damage since the pericardial effusion was confirmed after all the devices were already used.There have been no adverse effects reported to the patient after she was returned to the icu.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable product code: dre.Pma/5109k: k141148.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
Transvenous lead extraction was performed by subclavian vein approach to extract vdd lead which had been implanted in the left precordium in 2002 and another vdd lead which had been implanted in the right precordium in 2006.The lead extraction from the right precordium was performed first, and it was successfully completed without anything remained.The lead extraction from the left precordium was performed next with using the following devices in the following order; lr-evn-sh-9.0-rl/ lot #n186173 --> lr-evn-11.0-rl/ lot# n181031 + lr-tss-11.0/ lot# n178695 --> glidelight 16fr by philips --> lr-nes002/ lot# n179246 --> osypka snare catheter (forceps type) by hiewa bussan.As the anesthesiologist was performing lead extraction from the left precordium, a transesophageal echocardiogram revealed a pericardial effusion, and cardiac tamponade was suspected.A cardiovascular surgeon immediately opened the chest and inserted a drain.He checked the damaged area and found that the bleeding had stopped.A small dent was found near the auricle of right atrium, which was determined to be the source of the bleeding.The patient was returned to the intensive care unit (icu) with hemostatic tape (tachosil) applied, the surgical incision closed, and the drain connected.It cannot be determined which device was related to the damage since the pericardial effusion was confirmed after all the devices were already used.There have been no adverse effects reported to the patient after she was returned to the icu.
 
Additional Manufacturer Narrative
D2b - product code: dre.G4 - pma/5109k: k141148.Investigation - evaluation a device was not returned on this complaint, therefore a physical investigation could not be performed and the customer's complaint could not be confirmed other than by customer's testimony.The complaint/event that was entered and reported into trackwise: "damage near the auricle of the right atrium resulting in open-heart surgery." the complaint information states: "as the anesthesiologist was performing lead extraction from the left precordium, a transesophageal echocardiogram revealed a pericardial effusion, and cardiac tamponade was suspected.A cardiovascular surgeon immediately opened the chest and inserted a drain.He checked the damaged area and found that the bleeding had stopped.A small dent was found near the auricle of right atrium, which was determined to be the source of the bleeding.The patient was returned to the intensive care unit (icu) with hemostatic tape (tachosil) applied, the surgical incision closed, and the drain connected.It cannot be determined which device was related to the damage since the pericardial effusion was confirmed after all the devices were already used.There have been no adverse effects reported to the patient after she was returned to the icu." the device history record (dhr) was reviewed, including manufacturing and quality control records and there are no signs to indicate that the device was not manufactured to current specifications.This complaint mode is being monitored, tracked and trended per the cvi post market surveillance and complaint handling processes.A risk assessment will be performed and documented in the complaint summary tab in trackwise this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key14547978
Report Number2522007-2022-00015
Device Sequence Number15095236
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)240630(10)N181031
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN181031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500-303 / GLIDELIGHT16FR (BY PHILIPS); 500-303/GLIDELIGHT16FR (BY PHILIPS); G23746/LR-EVN-11.0-RL / N181031; G23748 / LR-EVN-SH-9.0-RL / N186173; G23748/LR-EVN-SH-9.0-RL / N186173; G25083 / LR-TSS-11.0 / N178695; G25083/LR-TSS-11.0 / N178695; G26515 / LR-NES002 / N179246; G26515/LR-NES002/ N179246; OSYPKA SNARE CATHETER 5F / 110CM (BYHEIWA BUSSAN); OSYPKA SNARE CATHETER 5F/110CM (BYHEIWA BUSSAN)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale